Weakly Restricted Stochastic Grammars

Rieks op den Akker, Hugo ter Doest

    Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademic

    10 Downloads (Pure)

    Abstract

    A new type of stochastic grammars is introduced for investigation: weakly restricted stochastic grammars. In this paper we will concentrate on the consistency problem. To find conditions for stochastic grammars to be consistent, the theory of multitype Galton-Watson branching processes and generating functions is of central importance. The unrestricted stochastic grammar formalism generates the same class of languages as the weakly restricted formalism. The inside-outside algorithm is adapted for use with weakly restricted grammars.
    Original languageEnglish
    Title of host publicationCOLING 1994
    Subtitle of host publication15th International Conference on Computational Linguistics
    EditorsM. Nagao
    PublisherAssociation for Computational Linguistics (ACL)
    Pages929-934
    Number of pages6
    Volume2
    DOIs
    Publication statusPublished - Aug 1994
    Event15th International Conference on Computational Linguistics, COLING 1994 - Kyoto, Japan
    Duration: 5 Aug 19949 Aug 1994
    Conference number: 15

    Conference

    Conference15th International Conference on Computational Linguistics, COLING 1994
    Abbreviated titleCOLING
    CountryJapan
    CityKyoto
    Period5/08/949/08/94

      Fingerprint

    Keywords

    • Stochastic languages
    • Grammar inference
    • Grammars
    • HMI-SLT: Speech and Language Technology

    Cite this

    op den Akker, R., & ter Doest, H. (1994). Weakly Restricted Stochastic Grammars. In M. Nagao (Ed.), COLING 1994: 15th International Conference on Computational Linguistics (Vol. 2, pp. 929-934). Association for Computational Linguistics (ACL). https://doi.org/10.3115/991250.991298